Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 142, NWS Lake Charles, LA

July 18, 20095 counties in Texas; Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 18, 2009, 4:28 PM CDT for 5 counties in Texas; Rapides Parish, Louisiana. It was in force for 69 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2009, 4:28 PM CDT (21:28 UTC)
Expired
Jul 21, 2009, 1:15 PM CDT
In force
69 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Rapides Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 93 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:40 PM CDTTSTM WND GST 60Pine Forest, TX*** 1 FATAL *** PINE FOREST RESIDENT KILLED WHILE STANDING ON PORCH AND STRUCK IN HEAD BY LIMB BLOWN OUT OF NEARBY TREE.
Jul 18, 4:50 PM CDTTSTM WND GST 605 N Vidor, TXSPOTTER REPORTED OAK TREE SPLIT IN HALF AND KNOCKED OVER
Jul 18, 5:25 PM CDTTSTM WND DMGBeaumont, TXBEAUMONT ENTERPRISE REPORTED DOWNED POWERLINES IN THE CITY OF BEAUMONT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 182128
SVRLCH
TXC199-241-245-351-361-182200-
/O.NEW.KLCH.SV.W.0142.090718T2128Z-090718T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 PM CDT SAT JUL 18 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...SILSBEE...LUMBERTON...KOUNTZE...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...EVADALE...BUNA...
  NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITY OF BEAUMONT...
  SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  NORTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...VIDOR...MAURICEVILLE...

* UNTIL 500 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
   THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BUNA TO
  SILSBEE...AND MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LUMBERTON AND EVADALE BY 435 PM CDT...
  BEVIL OAKS BY 440 PM CDT...
  MAURICEVILLE AND BEAUMONT BY 455 PM CDT...
  VIDOR BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3053 9423 3053 9408 3052 9406 3056 9408
      3058 9408 3061 9400 3020 9372 3001 9421
      3046 9442
TIME...MOT...LOC 2127Z 324DEG 30KT 3042 9401 3034 9423

$$

13
3 follow-up statements
000 
WWUS54 KLCH 182142
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 PM CDT SAT JUL 18 2009

TXC199-241-245-351-361-182200-
/O.CON.KLCH.SV.W.0142.000000T0000Z-090718T2200Z/
NEWTON TX-JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
442 PM CDT SAT JUL 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN ORANGE...NORTH CENTRAL JEFFERSON...EASTERN HARDIN...
SOUTHEASTERN JASPER AND SOUTHWESTERN NEWTON COUNTIES...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BUNA TO BEVIL OAKS...OR
ALONG A LINE EXTENDING FROM BUNA TO 6 MILES SOUTHWEST OF LUMBERTON...
MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIDOR...ROSE CITY...PINE FOREST...MAURICEVILLE...GIST AND BEAUMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3053 9423 3053 9408 3052 9406 3056 9408
      3058 9408 3061 9400 3020 9372 3001 9421
      3046 9442
TIME...MOT...LOC 2141Z 332DEG 24KT 3042 9398 3018 9424

$$

MM
000 
WUUS54 KLCH 211752
SVRLCH
LAC079-211815-
/O.NEW.KLCH.SV.W.0142.090721T1752Z-090721T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 PM CDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF BOYCE...

* UNTIL 115 PM CDT

* AT 1250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BOYCE...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOYCE BY 100 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3148 9269 3147 9270 3146 9268 3143 9268
      3140 9266 3140 9262 3145 9241 3144 9239
      3141 9238 3117 9275 3139 9289 3150 9271
TIME...MOT...LOC 1752Z 238DEG 22KT 3137 9274

$$

06
000 
WWUS54 KLCH 211807
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
107 PM CDT TUE JUL 21 2009

LAC079-211815-
/O.CON.KLCH.SV.W.0142.000000T0000Z-090721T1815Z/
RAPIDES LA-
107 PM CDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN RAPIDES PARISH...

AT 106 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR BOYCE...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3123 9267 3142 9281 3150 9271 3148 9269
      3147 9270 3146 9268 3143 9268 3140 9266
      3140 9262 3145 9241 3144 9239 3141 9238
TIME...MOT...LOC 1807Z 238DEG 22KT 3142 9265

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:13 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 18, 3:13 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SAT JUL 18 2009

.DISCUSSION...

RADAR IMAGERY SHOWING A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS
HAS DEVELOPED OVER EAST TEXAS AND IS SPREADING SOUTHEASTWARD INTO
THE CWA. VELOCITY DATA HAS BEEN SHOWING NUMEROUS MICROBURSTS AND
DOWNBURSTS WITH THIS ACTIVITY. STRONG INSTABILITY LEVELS AND
CONSIDERABLE DRY AIR ABOVE 800MB ON THE 12Z KLCH SOUNDING BOTH
SUGGEST SOME WIND DAMAGE IS POSSIBLE WITH THIS ACTIVITY WITH
LARGE HAIL A LESSER THREAT. MODELS SUGGEST ACTIVITY WILL CONTINUE
SOUTHEASTWARD AND REACH THE COAST BEFORE DIMINISHING THIS
EVENING...AND WILL KEEP LOW CHANCE POPS THROUGH MIDNIGHT.

HAVE MADE FEW CHANGES TO ONGOING FORECAST WITH NO SIGNIFICANT
CHANGES NOTED IN MODELS. MOS GUIDANCE INDICATING HIGH CHANCE POPS
FOR TOMORROW AS THE COLD FRONT OVER NORTHERN LOUISIANA MOVES
SOUTHWARD INTO CENTRAL LOUISIANA...AND A VORT MAX MOVES
SOUTHWESTWARD ACROSS THE CWA. ONCE AGAIN WITH ABUNDANT DRY AIR
ALOFT AND SIGNIFICANT INSTABILITY WILL LIKELY SEE A FEW STRONG TO
SEVERE THUNDERSTORMS. SURFACE DEWPOINTS IN THE 50S AND 60S NORTH
OF THE FRONT EXPECTED TO OOZE INTO FAR NORTHERN PARTS OF THE
CWA...LEADING TO SOME RATHER COOL NIGHTS FOR AEX...BUT LITTLE
NOTICEABLE CHANGE FURTHER SOUTH.

ENOUGH DRY AIR TO INFILTRATE THE AREA TO GREATLY REDUCE COVERAGE
OF CONVECTION ON MONDAY. UPPER LEVEL PATTERN TO TRANSITION TO A
RIDGE OVER THE WEST COAST AND DEEP TROUGH OVER THE CENTRAL AND
EASTERN CONUS...LEAVING A WEAKNESS ALOFT OVER OUR REGION. WITH HIGHER
PWAT AIR TO MOVE BACK NORTHWARD FOR MIDWEEK...EXPECT A RETURN TO
MORE TYPICAL RAIN CHANCES AND NEAR NORMAL TEMPERATURES FOR THE
REMAINDER OF THE WEEK.

&&

.MARINE...

A COLD FRONT WILL PUSH TO NEAR THE COAST FROM TONIGHT INTO
SUNDAY...BRINGING WEAK OFFSHORE FLOW TO THE COASTAL WATERS
THROUGH MONDAY. ONSHORE FLOW WILL RETURN BY TUESDAY AND CONTINUE
THROUGH THE REMAINDER OF THE WEEK. A CONTINUED CHANCE OF SHOWERS
AND THUNDERSTORMS IS EXPECTED THROUGHOUT THE FORECAST
PERIOD...ALONG WITH LIGHT WINDS AND LOW SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  90  72  90  73 /  30  50  20  20  10
KBPT  73  91  72  90  73 /  30  50  20  20  10
KAEX  69  91  67  92  69 /  20  30  20  20  10
KLFT  72  90  71  90  71 /  30  40  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

SHAMBURGER
Hazardous weather outlook, Jul 18, 4:48 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 AM CDT SAT JUL 18 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-191000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
448 AM CDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE AREA.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD
BECOME STRONG. THE PRIMARY THREATS ASSOCIATED WITH THESE STORMS
WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 30 MPH...AND VERY HEAVY
RAINFALL. SOME STORMS COULD PRODUCE MINOR LOCALIZED
FLOODING...MAINLY IN URBAN AREAS AND IN LOW SPOTS NEAR CREEKS AND
DITCHES.

SHOWER AND THUNDERSTORM ACTIVITY OVER LAND SHOULD DISSIPATE DURING
THE EVENING...WITH SCATTERED SHOWERS OR STORMS POSSIBLE OVER THE
COASTAL WATERS DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
AS ANOTHER DISTURBANCE CROSSES THE AREA...WITH FREQUENT
LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL POSSIBLE IN THE
STRONGER STORMS.

A MORE TYPICAL SUMMERTIME PATTERN WILL RESUME DURING THE WEEK WITH
A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 2:20 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CDT SAT JUL 18 2009

LAZ027-028-182000-
RAPIDES LA-VERNON LA-
220 PM CDT SAT JUL 18 2009

...SIGNIFICANT WEATHER ALERT FOR RAPIDES AND VERNON PARISHES UNTIL
300 PM CDT...

AT 215 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF HINESTON TO 2 MILES NORTHWEST OF FORT POLK...
MOVING EAST AT 15 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  FORT POLK BY 225 PM CDT...
  LACAMP BY 235 PM CDT...
  HINESTON AND CALCASIEU BY 300 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

K. KUYPER
Special weather statement, Jul 18, 2:54 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
254 PM CDT SAT JUL 18 2009

LAZ027-028-030>032-182100-
RAPIDES LA-VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA-
254 PM CDT SAT JUL 18 2009

...SIGNIFICANT WEATHER ALERT FOR RAPIDES...VERNON...EVANGELINE...
ALLEN AND BEAUREGARD PARISHES UNTIL 400 PM CDT...

AT 252 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 3
MILES WEST OF TURKEY CREEK TO 10 MILES NORTH OF SINGER...MOVING
SOUTH AT 20 MPH.

* OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO UNION
  HILL...TURKEY CREEK...SUGARTOWN...SINGER...ROSEPINE...REEVES...
  REDDELL...RAGLEY...PITKIN...PINE PRAIRIE...ORETTA...OBERLIN...
  OAKDALE...MITTIE...MCNARY...MAMOU...LONGVILLE...LEBLANC...
  JUNCTION...GRANT...GLENMORA...EVANS...ELIZABETH...DRY CREEK...DE
  RIDDER...BUNDICK LAKE AND BEAVER.

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER
Special weather statement, Jul 18, 3:32 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 PM CDT SAT JUL 18 2009

LAZ027-TXZ180>182-201-182130-
VERNON LA-NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-
332 PM CDT SAT JUL 18 2009

...SIGNIFICANT WEATHER ALERT FOR VERNON PARISH...SIGNIFICANT WEATHER
ALERT FOR NEWTON...JASPER...TYLER AND HARDIN COUNTIES UNTIL 430 PM
CDT...

AT 329 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHEAST OF TOWN BLUFF...
MOVING SOUTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEWTON BY 340 PM CDT...
  MT. UNION BY 345 PM CDT...
  VILLAGE MILLS BY 350 PM CDT...
  FRED BY 355 PM CDT...
  KIRBYVILLE...BLEAKWOOD AND HONEY ISLAND BY 405 PM CDT...
  BON WEIR BY 415 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

K. KUYPER
Special weather statement, Jul 18, 4:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
403 PM CDT SAT JUL 18 2009

LAZ030>033-041>043-045-182200-
EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ST. LANDRY LA-
UPPER ST. MARTIN LA-ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA-
403 PM CDT SAT JUL 18 2009

...SIGNIFICANT WEATHER ALERT FOR EVANGELINE...ALLEN...BEAUREGARD...
ST. LANDRY...ACADIA...JEFFERSON DAVIS...CALCASIEU AND ST. MARTIN
PARISHES UNTIL 500 PM CDT...

AT 401 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR EXTENDING FROM DE QUINCY TO 5
MILES EAST OF WASHINGTON...MOVING SOUTHEAST AT 15 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  CHATAIGNIER BY 410 PM CDT...
  KINDER BY 415 PM CDT...
  PORT BARRE...ELTON AND BASILE BY 420 PM CDT...
  TOPSY AND LAWTELL BY 425 PM CDT...
  OPELOUSAS AND EUNICE BY 430 PM CDT...
  GILLIS BY 435 PM CDT...
  MOSS BLUFF BY 440 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:55 PM CDTSevere Thunderstorm WarningLCHJasper48 hr
Jul 18, 4:40 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler70 hr
Jul 18, 5:02 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange71 hr
Jul 18, 5:47 PM CDTSevere Thunderstorm WarningLCHJefferson5 days
Jul 18, 5:03 PM CDTSpecial Marine WarningLCH4 days
Jul 18, 5:04 PM CDTAreal Flood AdvisoryLCHCalcasieu, Lafayette5 days
Jul 18, 5:04 PM CDTSpecial Marine WarningLCH4 days
Jul 18, 5:22 PM CDTFlash Flood WarningLCHLafayette90 min
Jul 18, 5:22 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis, Rapides4 days
Jul 18, 5:53 PM CDTSpecial Marine WarningLCH5 days
Jul 18, 6:59 PM CDTSpecial Marine WarningLCH5 days

Nearby

Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.